MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM UNKNOWN PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM UNKNOWN PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number UNKNOWN PILLCAM
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: aspiration of a small bowel video capsule: a rare complication.Source: thomas skouras, 2018.Date published: 04 12 2018.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to literature source of study performed, 30 minutes after ingestion of the capsule, the real-time viewer suggested that the location was in the patient's oropharynx.After 30 minutes of inspection, it was indicated that the retention was in the pharyngeal tract of the patient.The capsule location was viewed via gastroscopy and was placed endoscopically in the duodenum.No repeat procedure was needed.There was no further injury to the patient.
 
Additional Manufacturer Narrative
Correction: (model#, catalog#).If information is provided in the future, a supplemental report will be issued.

Brand Name
UNKNOWN PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
MDR Report Key8320012
Report Number9710107-2019-00056
Device Sequence Number16725011
Product Code NEZ
UDI-Device Identifier07290101361404
UDI-Public07290101361404
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN PILLCAM
Device Catalogue NumberUNKNOWN PILLCAM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR